4/13 (Tue.) Yayoi Kusama 草間彌生 and Art (Host: Steve/ Sylvia)

回覆文章
Shirley Hsu
YOYO member
文章: 28
註冊時間: 週日 8月 03, 2014 8:43 pm

4/13 (Tue.) Yayoi Kusama 草間彌生 and Art (Host: Steve/ Sylvia)

文章 Shirley Hsu »

“Since childhood, Kusama has been afflicted with a condition that makes her see spots, which means she sees the world in a surreal, almost hallucinogenic way. “
“She is fascinated by childhood and the way adults have the ability, at their most creative, to see things the way children do.”
– Quoted from Lewis Carroll, “Alice's Adventures in Wonderland: With Artwork by Yayoi Kusama”


Yayoi Kusama was born in Matsumoto City, Japan in 1929. Her work is in the collections of leading museums throughout the world. Major exhibitions of her work have appeared in many of the world's most celebrated museums. Kusama currently lives and works in Tokyo, Japan.


Questions:
Session 1
1) Have you heard of Kusama or seen her artworks?

2) Can you name one artist and his/ her famous artwork?
(Singers are counted as artists.)

3) Art is everywhere. How do you combine collapse distinctions between the realms of art and everyday life?
(For example: A smiley face on the toast, table settings)

4)Though Kusama is 92 years old, she is still creating artworks. Japanese craftsmanship is amazing; do you know any artisan?

Session 2
5) What color is the most main color in your closet? https://youtu.be/YeI6Wqn4I78

6) What is the most beautiful and unforgettable picture in your life? (a stunning scenery, a touched story, or a fuzzy animal...)

7) When was the last time you created an artwork? Maybe we can give it a shot tonight!

Agenda:
6:45 ~ 7:00pm Greetings & Free Talk / Ordering Beverage or Meal / Getting Newcomer’s Information
7:00 ~ 7:10pm Opening Remarks / Newcomer’s Self-introduction / Grouping
(Session I)
7:10 ~ 7:50pm Discussion Session (40 mins)
7:50 ~ 8:10pm Summarization (20 mins)
8:10 ~ 8:15pm Regrouping / Instruction Giving / Taking a 10 Minutes Break (Intermission)
(Session II)
8:15 ~ 8:55pm Discussion Session (40 mins)
9:00 ~ 9:20pm Summarization (20 mins)
9:20 ~ 9:30pm Concluding Remarks / Announcements

Meeting Date: As shown on the Subject Line
Meeting Time: 7:00pm – 9:30pm
Meeting Venue: 丹堤咖啡 Dante Coffee (Minimum Order $80)
Address: 台北市濟南路三段25號[MAP]-捷運忠孝新生站3號出口步行3分鐘

Important Notes:
1. We advise participants to print out the discussion questions and bring them to the meeting for reference. As for the supporting articles, feel free to print them out, as well, according to your preference.
2. We suggest that participants read the articles and think about the questions in advance.
3. Newcomers should prepare a two-to-three minute self-introduction in English to deliver when called upon by the host before the start of the discussion. The host may also ask you to give brief feedback about the meeting at the conclusion of the meeting.
4. We conduct the entire meeting in English. All participants should have at least moderate English-conversation skills and be able to articulate your ideas for each discussion question.
5. We welcome newcomers and other guests to attend the meetings and join the discussion freely for three times. After that, we hope you will consider becoming a YoYo English Club member. We charge a NT$1000 lifetime membership fee.
Iris Wu
YOYO member
文章: 756
註冊時間: 週二 5月 20, 2014 4:33 pm

Re: 4/13 (Tue.) Yayoi Kusama 草間彌生 and Art (Host: Steve/ Sylvia)

文章 Iris Wu »

I know nothing for sure except one, I have no artistic talents. Without any guidance, I usually feel lost in art galleries, but still some artworks from certain artists do give audiences stronger feelings.

Yayoi Kusama’s art style is very distinctive and recognizable. Kusama herself is one of a kind. She seems to never “lose her mind” even she has lived in the mental institute for over 40 years.

It’s a pity that I cannot attend the meeting in person because I am out of town for a couple days. Wish our Tuesday supporters have a nice discussion on this one-of-a-kind topic!
回覆文章